Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2007, 4:21 PM PDT for San Bernardino County, California. It took effect at Sep 2, 2007, 4:27 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2007, 4:21 PM PDT (23:21 UTC)
- In effect from
- Sep 2, 2007, 4:27 PM PDT
- Expired
- Sep 2, 2007, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 022327 FFWVEF CAC071-030215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 421 PM PDT SUN SEP 2 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 715 PM PDT. * AT 416 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 22 MILES SOUTHEAST OF BAKER...OVER THE MOJAVE NATIONAL PRESERVE. THE STORM WAS MOVING SOUTHEAST AT 5 MPH. * THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY THE MOJAVE NATIONAL PRESERVE NEAR KELSO AND THE KELSO SAND DUNES. FLOODING IS OCCURRING OR IS IMMINENT. VISITORS TO THE KELSO DUNES OR ANY OTHER PERSONS LOCATED IN THE WARNED AREA SHOULD TAKE IMMEDIATE ACTION TO ENSURE THEIR SAFETY. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR WASHES. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. LAT...LON 3487 11601 3488 11544 3520 11544 3519 11601 $$ KENNEDY
1 follow-up statement
000 WGUS75 KVEF 030056 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 555 PM PDT SUN SEP 2 2007 CAC071-030059- SAN BERNARDINO CA- 555 PM PDT SUN SEP 2 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SAN BERNARDINO COUNTY... THUNDERSTORMS PRODUCING HEAVY RAIN HAVE GRADUALLY DISSIPATED OVER THE MOJAVE PRESERVE OVER THE LAST 45 MINUTES. WASHES THAT ARE NORMALLY DRY MAY STILL BE RUNNING...HOWEVER THE THREAT FOR ANY ADDITIONAL RISE TO RUNNING WATER IS LOW. LAT...LON 3487 11601 3488 11544 3520 11544 3519 11601 $$ KENNEDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:45 PM PDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 2, 2:45 PM PDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT SUN SEP 2 2007
.SYNOPSIS...A STRONG AREA OF HIGH PRESSURE WILL REMAIN OVERHEAD
THROUGH THE HOLIDAY WEEKEND...WITH UNSEASONABLY HOT AND HUMID
CONDITIONS PERSISTING. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE
EXPECTED MOSTLY OVER THE HIGHER TERRAIN EACH AFTERNOON AND EVENING.
A PATTERN CHANGE WILL OCCUR NEXT WEEK...WITH A POSSIBILITY OF RAIN
AND THUNDERSTORMS FROM THE REMNANTS OF HURRICANE HENRIETTE...PLUS
COOLER TEMPERATURES FROM AN EARLY SEASON GULF OF ALASKA STORM.
&&
.SHORT TERM...SATELLITE AND AREA RADARS SHOW THUNDERSTORMS
BLOSSOMING AGAIN OVER THE MOUNTAINS...AND MOSTLY CLEAR SKIES IN
BETWEEN STORMS. MOST OF THE ACTIVITY THUS FAR HAS BEEN EAST OF A
LINE FROM CALIENTE TO MOUNT CHARLESTON TO BAKER...BUT ESMERALDA
COUNTY IS THE ONLY ONE IN OUR CWFA WHICH HAS HAD NO LIGHTNING AT ALL
THUS FAR THIS AFTERNOON. THE STORMS APPEAR TO BE PURE PULSE STORMS
WITH NO DYNAMIC FORCING TO SPEAK OF...AND MOVEMENT IS DETERMINED BY
OUTFLOW-INDUCED PROPAGATION DUE TO VERY WEAK WINDS THROUGH THE
COLUMN WITH THE MID AND UPPER LEVEL RIDGE OVERHEAD. MORE OF THE SAME
EXPECTED TOMORROW...WITH THE FOCUS SHIFTING A LITTLE FARTHER EAST ON
TUESDAY AS SOUTHWEST FLOW AHEAD OF A GULF OF ALASKA STORM BEGINS TO
DRY OUT THE NORTHWEST SECTIONS OF THE CWFA. WEDNESDAY WILL BE TRICKY
DUE TO THE APPROACH OF THE REMNANTS OF HENRIETTE...AND THE
ASSOCIATED VERY HIGH UNCERTAINTY. FOR NOW...PAINTED CHANCE POPS OVER
MOHAVE COUNTY WITH A FAIRLY RAPID DECREASE TO THE NORTHWEST...BUT
THIS COULD CHANGE RADICALLY BASED ON THE EVENTUAL TRACK OF
HENRIETTE. THE OTHER /AND ARGUABLY MORE SIGNIFICANT/ PROBLEM IS THE
HEAT. TEMPERATURES HAVE BEEN RIGHT AT WARNING CRITERION SATURDAY AND
TODAY...AND SEE NO HOPE FOR MUCH COOLING TOMORROW. THUS...ISSUED
ANOTHER EXCESSIVE HEAT WATCH FOR TOMORROW AFTERNOON. THOUGHT ABOUT
PUTTING ONE OUT FOR TUESDAY AS WELL...BUT HOW FAR SOUTH/HOW FAST THE
EFFECTS OF THE GULF OF ALASKA STORM ARE FELT COULD INFLUENCE TUESDAY
TEMPS...SO HELD OFF ON THAT FOR NOW. EITHER WAY...SIGNIFICANT
COOLING TREND ON WEDNESDAY SHOULD PUT AN END TO THE EXCESSIVE HEAT.
.LONG TERM...LATEST NHC TRACK FOR HENRIETTE CONTINUES TO SHIFT
SLIGHTLY TO THE EAST AND IS A BIT SLOWER THAN PREVIOUS RUNS. MODELS
ARE STILL OFFERING VARIOUS SOLUTIONS ON WHERE THE STORM WILL
EVENTUALLY TRACK BUT MORE AND MORE AGREEMENT SEEMS TO BRING IT
ACROSS SOUTHERN BAJA AND NORTHWARD INTO SONORA. THIS TRACK WOULD
KEEP THE BULK OF THE PRECIPITATION OFF TO THE EAST OF OUR CWA.
HOWEVER...AS THE STORM HEADS NORTH...MOIST AIR FROM THE SOUTH WILL
ADVANCE IN FRONT OF IT WHICH SHOULD HELP TO RECHARGE THE AIR
OVERHEAD AND TRIGGER STORMS THROUGH THE END OF THE WEEK. BEST CHANCE
IS STILL EXPECTED TO BE IN THE SOUTHEASTERN SECTION WHICH WILL BE
CLOSEST TO THE BULK OF THE MOISTURE. TEMPERATURES ARE STILL EXPECTED
TO BE BELOW NORMAL FOR MUCH OF THE EXTENDED DUE TO A NORTHWESTERLY
FLOW BEHIND A TROUGH PASSAGE TO THE NORTH. THE INTERACTION OF THE
TROUGH WITH THE FIRST PUSH OF MOIST AIR MAY TRIGGER A FEW ADDITIONAL
STORMS ESPECIALLY ACROSS LINCOLN COUNTY WEDNESDAY EVENING INTO EARLY
THURSDAY.
&&
.AVIATION...FOR MCCARRAN...GENERALLY SCT SKIES EXPECTED BETWEEN 10K
AND 15K FT DURING THE DAY AT KLAS WITH SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS EXPECTED IN THE HIGHER TERRAIN AROUND THE LAS
VEGAS VALLEY THROUGH MONDAY. THUNDERSTORM ACTIVITY IS NOT EXPECTED
DIRECTLY AT KLAS. ALL CORRIDORS CAN EXPECTED SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH MONDAY. WINDS UNDER 10 KT
EXPECTED EXCEPT NEAR OUTFLOW BOUNDARIES FROM STORMS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT TO BKN SKIES WITH WIDELY SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS THROUGH 5Z POSSIBLE IN ALL LOCATIONS THROUGH
MONDAY WITH THE SMALLEST CHANCE FOR STORMS NEAR KBIH. FEW TO SCT
SKIES EXPECTED AFTER 6Z. WINDS UNDER 12 KT AT ALL LOCATIONS EXCEPT
NEAR THUNDERSTORMS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...EXCESSIVE HEAT WARNING UNTIL 7 PM THIS EVENING FOR ZONES
16...17...20...21 AND 22.
EXCESSIVE HEAT WATCH MONDAY AFTERNOON AND EVENING FOR ZONES
16...17...20...21 AND 22.
.AZ...EXCESSIVE HEAT WARNING UNTIL 7 PM THIS EVENING FOR ZONES
2...3 AND 36.
EXCESSIVE HEAT WATCH MONDAY AFTERNOON AND EVENING FOR ZONES
2...3 AND 36.
.CA...EXCESSIVE HEAT WARNING UNTIL 7 PM THIS EVENING FOR ZONES
522 THROUGH 527.
EXCESSIVE HEAT WATCH MONDAY AFTERNOON AND EVENING FOR ZONES
522 THROUGH 527.
&&
MORGAN/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 2, 4:30 AM PDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 430 AM PDT SUN SEP 2 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-031000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 430 AM PDT SUN SEP 2 2007 /430 AM MST SUN SEP 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY HOT TEMPERATURES WILL OCCUR TODAY AS THE MOJAVE DESERT REMAINS UNDER THE INFLUENCE OF STRONG HIGH PRESSURE. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FROM 1 PM AND 7 PM THIS EVENING FOR ELEVATIONS BELOW 4000 FEET IN SOUTHERN NEVADA... EASTERN CALIFORNIA AND NORTHWEST ARIZONA. HIGH TEMPERATURES ARE EXPECTED TO BE AROUND 107 IN LAS VEGAS...110 IN BARSTOW...113 IN MESQUITE AND OVERTON...115 IN LAUGHLIN...NEEDLES AND LAKE HAVASU CITY...AND 120 IN DEATH VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE IN THE WEATHER PATTERN WILL OCCUR ON LABOR DAY WITH UNSEASONABLY HOT TEMPERATURES. AN AREA OF LOW PRESSURE MOVING THROUGH THE PACIFIC NORTHWEST AND NORTHERN GREAT BASIN DURING THE MIDDLE OF THE WEEK WILL BRING COOLER TEMPERATURES ON WEDNESDAY ALONG WITH GUSTY SOUTHWEST WINDS TUESDAY AND WEDNESDAY. BY LATE IN THE WEEK REMNANTS FROM TROPICAL STORM HENRIETTE WILL BE MOVING INTO THE SOUTHWESTERN STATES. THERE REMAINS A LARGE DIFFERENCE IN THE EXACT TRACK WITH MODELS SHOWING THE TRACK ANYWHERE BETWEEN NEW MEXICO AND SOUTHERN CALIFORNIA. SIGNIFICANT RAINFALL WOULD OCCUR WITH A MORE WESTWARD TRACK ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA. FOR THE LATEST INFORMATION ON TROPICAL STORM HENRIETTE VISIT THE NATIONAL HURRICANE CENTER WEB SITE AT WWW.NHC.NOAA.GOV .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY BE ENCOUNTERED TODAY AND THIS EVENING. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:00 AM PDT | Excessive Heat Warning | VEF | Inyo, San Bernardino | 15 hr |
| Sep 2, 2:21 PM PDT | Excessive Heat Watch | VEF | Inyo, San Bernardino | 13 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.